Alert archive / Iowa / Special Weather Statements in 2016

Special Weather Statement, NWS La Crosse, WI

June 10, 2016Chickasaw County, Clayton County, Fayette County, Iowa

NWS La Crosse, WI issued this special weather statement at Jun 10, 2016, 10:40 PM CDT for Chickasaw County, Clayton County, Fayette County, Iowa. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2016, 10:40 PM CDT (03:40 UTC)
Expired
Jun 10, 2016, 11:45 PM CDT
In force
65 min
Issued by
NWS La Crosse, WI

Counties Chickasaw County, IA, Clayton County, IA, Fayette County, IA

The radar

The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
2073 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS83 KARX 110340
SPSARX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 PM CDT FRI JUN 10 2016

IAZ010-019-029-030-110445-
CHICKASAW-FAYETTE-WINNESHIEK-CLAYTON-
1040 PM CDT FRI JUN 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CLAYTON...
FAYETTE...SOUTHEASTERN CHICKASAW AND SOUTHERN WINNESHIEK COUNTIES...

AT 1038 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SPILLVILLE TO NEAR NASHUA. MOVEMENT
WAS SOUTHEAST AT 35 MPH.

THESE STORMS WERE PRODUCING LOCALLY HEAVY RAIN...FREQUENT LIGHTNING
AND POSSIBLY WINDS IN EXCESS OF 30 MPH. IF THE STORMS MOVE OVER THE
SAME AREAS...SOME LOCALIZED FLOODING COULD OCCUR.

LOCATIONS IMPACTED INCLUDE...
OELWEIN...NEW HAMPTON...WEST UNION...ELKADER...POSTVILLE...NASHUA...
FAYETTE...STRAWBERRY POINT...CALMAR...FREDERICKSBURG AND OSSIAN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4264 9208 4291 9208 4291 9255 4294 9255
      4321 9210 4321 9208 4323 9208 4333 9191
      4313 9160 4308 9160 4308 9154 4287 9122
      4264 9160
TIME...MOT...LOC 0338Z 318DEG 28KT 4324 9192 4288 9252 

$$

04

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 10, 6:18 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 10, 6:18 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
618 PM CDT FRI JUN 10 2016

.SHORT TERM...(This evening through Saturday Night)
Issued at 302 PM CDT Fri Jun 10 2016

Impactful forecast over the next 6-12 hours, and as such much time
spent on this period. Early afternoon analysis places a surface warm
front mixed northward into central and northern WI, with a cold
front sliding through central MN at 18Z, associated with a ridge
running upper wave cutting across northern MN. Convection has been
bubbling along that cold front for a few hours now but continues to
expand as it intercepts a growing pool of 2500-3500 J/KG MUCAPE and
weak capping in place across much of the Upper Miss Valley. Per
current trends and well clustered suggestions from the majority of
CAM guidance, still expect current convection to grow in intensity
the next few hours, with the strongest deep shear relegated to
northern WI into central MN where some supercellular characteristics
are likely for a time, especially in the vicinity of the surface
warm front which looks to be just north and east of our local area.

However, with modest 0-3km westerly shear vectors of 20-30 knots and
pretty decent DCAPE profiles up to 1500 J/KG, envision storm
organization into more linear segments, with Corfidi vector analysis
suggesting any larger complex turning southeastward with time.
Activity may become enhanced along the leading outflow edge into
southeast MN with new cell growth into the very unstable and
weakly capped environment, with some worry that heavy rain
potential will increase for a time along the southern edge of the
line with such high PWAT values up to 1.75 inches and weak storm
motion/continued moisture transport over the boundary. Overall,
really like the look of the current SPC enhanced risk with the
biggest wind threat along/north of I-94 where the initial
convective line will be more aligned with the 0-3 km shear
vectors.

Still anticipate activity weakening into late evening/early
overnight with veering of the low level jet, with focus shifting to
tomorrow afternoon into northeast IA and far southwest WI. Pending
the position of the frontal boundary, there is some chance for
afternoon redevelopment in another higher CAPE/weak capping axis
over the far southern CWA, though shear looks rather paltry. Could
perhaps see a wind threat with DCAPE profiles. Should be another day
with hot temps and higher heat index values pushing 100 across the
south, but notably less humid northern areas with a drier airmass
rolling in from the north.

.LONG TERM...(Sunday through Friday)
Issued at 302 PM CDT Fri Jun 10 2016

Not much time spent on the outer periods, but the basic idea remains
for broad upper ridging to remain in place across much of the
central CONUS into the early work week period, with that pattern
becoming increasingly blocked up by midweek with strong closed lows
over both the northwest and northeast states. Yet another weakish
upper wave working over the ridge axis later Sunday into Sunday
evening should spark additional showers and storms across western MN
in the vicinity of another cold front dropping through that area,
with some of that activity likely to propagate eastward with time
into Sunday night and perhaps early Monday. Lots of questions
regarding how organized that activity might end up being, but with
another pool of strong instability in place, some stronger storms
aren't impossible, especially with hints of slightly better low
level shear in place.

Otherwise, there are some hints in the guidance that later Monday
into Tuesday may end up being mainly dry with low level ridging and
some drier air nosing in from Ontario, though there are questions
about just how far south said drier air will end up. Beyond that,
still good agreement for a closed low to meander through the blocked
up flow across the central Plains and toward our area by late week
with additional chances for rainfall and perhaps some cooler
temperatures pending cloud trends.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 618 PM CDT Fri Jun 10 2016

The line of convection has moved through KRST and is about to hit
KLSE. MVFR conditions for the most part both with the line of
convection and in the trailing stratiform rain area. The HRRR has
been doing a good job with the timing of the convection and
indicates this should move past airports by the middle of the
evening. Once the stratiform rain ends...expecting VFR conditions
for the overnight with ceilings going up to and then scattering
out overnight. Some concern about fog late tonight with the low
level moisture from the rain and clearing skies, but it looks like
the winds should stay up just enough to keep the boundary layer
mixed. The cold front should then slip through the region early
Saturday afternoon swinging the winds around to the
north/northwest.

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Lawrence
LONG TERM...Lawrence
AVIATION...04
Hazardous weather outlook, Jun 10, 7:41 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
741 PM CDT FRI JUN 10 2016

IAZ008>011-018-019-029-030-MNZ088-094>096-WIZ041>044-053>055-061-
111100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
741 PM CDT FRI JUN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...
SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS EVENING. WIND
GUSTS TO 40 MPH...LIGHTNING AND HEAVY RAIN WILL BE THE MAIN
THREATS FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES CONTINUE ACROSS MUCH OF THE AREA SATURDAY. A
FEW OF THE STORMS ACROSS NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN COULD BE SEVERE IN THE AFTERNOON AND EVENING...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.

HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 90 TO 100 RANGE
ACROSS MUCH OF THE AREA SATURDAY AFTERNOON. USE CAUTION WITH
EXTENDED OUTDOOR ACTIVITIES.

THUNDERSTORM CHANCES CONTINUE FROM SUNDAY THROUGH THURSDAY. A FEW
STORMS LATER SUNDAY AFTERNOON AND EVENING COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-086-087-WIZ017-029-032>034-111100-
WABASHA-DODGE-OLMSTED-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
741 PM CDT FRI JUN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND WEST
CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES CONTINUE ACROSS MUCH OF THE AREA SATURDAY. A
FEW OF THE STORMS ACROSS NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN COULD BE SEVERE IN THE AFTERNOON AND EVENING...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.

HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 90 TO 100 RANGE
ACROSS MUCH OF THE AREA SATURDAY AFTERNOON. USE CAUTION WITH
EXTENDED OUTDOOR ACTIVITIES.

THUNDERSTORM CHANCES CONTINUE FROM SUNDAY THROUGH THURSDAY. A FEW
STORMS LATER SUNDAY AFTERNOON AND EVENING COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04

In the hours before

Local storm report, Jun 10, 7:28 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
728 PM CDT FRI JUN 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND GST     1 WNW LAKE CITY         44.45N 92.28W
06/10/2016  E50 MPH          WABASHA            MN   TRAINED SPOTTER

0450 PM     TSTM WND DMG     WABASHA                 44.37N 92.05W
06/10/2016                   WABASHA            MN   TRAINED SPOTTER

            TREES DOWN REPORTED JUST NORTH OF TOWN.

0452 PM     TSTM WND GST     WABASHA                 44.37N 92.05W
06/10/2016  E48 MPH          WABASHA            MN   TRAINED SPOTTER

0453 PM     TSTM WND GST     DODGE CENTER            44.03N 92.85W
06/10/2016  M46 MPH          DODGE              MN   AWOS

0455 PM     TSTM WND GST     NELSON                  44.42N 92.01W
06/10/2016  E50 MPH          BUFFALO            WI   FIRE DEPT/RESCUE

            ESTIMATED 40-50 MPH WIND GUST. PEA SIZE
            HAIL.

0458 PM     TSTM WND DMG     1 WNW LAKE CITY         44.45N 92.28W
06/10/2016                   WABASHA            MN   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN.

0501 PM     HEAVY RAIN       5 NNW DUMFRIES          44.41N 92.17W
06/10/2016  M1.35 INCH       WABASHA            MN   TRAINED SPOTTER

0514 PM     TSTM WND GST     ROCHESTER               44.01N 92.48W
06/10/2016  M51 MPH          OLMSTED            MN   AWOS

            AT ST MARYS HELIPAD.

0521 PM     TSTM WND DMG     OSSEO                   44.58N 91.22W
06/10/2016                   TREMPEALEAU        WI   911 CALL CENTER

            TREES DOWN JUST SOUTH OF TOWN.

0525 PM     TSTM WND DMG     WILLARD                 44.73N 90.72W
06/10/2016                   CLARK              WI   LAW ENFORCEMENT

            A FEW TREES BLOWN DOWN IN THE VICINITY OF
            WILLARD. TIME ESTIMATED FROM RADAR.

0525 PM     TSTM WND DMG     WILLARD                 44.73N 90.72W
06/10/2016                   CLARK              WI   LAW ENFORCEMENT

            A FEW TREES BLOWN DOWN IN THE VICINITY OF
            WILLARD. TIME ESTIMATED FROM RADAR.

0530 PM     TSTM WND GST     GREENWOOD               44.76N 90.60W
06/10/2016  E45 MPH          CLARK              WI   AMATEUR RADIO

0535 PM     HEAVY RAIN       1 WNW LAKE CITY         44.45N 92.28W
06/10/2016  M2.52 INCH       WABASHA            MN   TRAINED SPOTTER

0537 PM     TSTM WND DMG     3 NE LAKE ARBUTUS       44.46N 90.67W
06/10/2016                   CLARK              WI   AMATEUR RADIO

            TREES DOWN ALONG CAMPGROUND ROAD.

0545 PM     TSTM WND DMG     LOYAL                   44.74N 90.50W
06/10/2016                   CLARK              WI   AMATEUR RADIO

            LARGE BRANCHES DOWN.

0555 PM     TSTM WND GST     4 ESE LOYAL             44.71N 90.42W
06/10/2016  E60 MPH          CLARK              WI   TRAINED SPOTTER

0555 PM     NON-TSTM WND GST 4 ESE LOYAL             44.71N 90.42W
06/10/2016  E60 MPH          CLARK              WI   TRAINED SPOTTER

0558 PM     HAIL             3 NW FRANKLIN           44.24N 91.17W
06/10/2016  E1.00 INCH       TREMPEALEAU        WI   PUBLIC

0602 PM     TSTM WND GST     2 S ARCADIA             44.22N 91.49W
06/10/2016  E40 MPH          TREMPEALEAU        WI   TRAINED SPOTTER

0620 PM     TSTM WND GST     2 SE LA CROSSE          43.81N 91.21W
06/10/2016  M38 MPH          LA CROSSE          WI   NWS EMPLOYEE

0625 PM     TSTM WND GST     FRENCH ISLAND           43.86N 91.26W
06/10/2016  M47 MPH          LA CROSSE          WI   ASOS

0635 PM     TSTM WND GST     3 NW CHASEBURG          43.69N 91.13W
06/10/2016  E45 MPH          VERNON             WI   NWS EMPLOYEE

0636 PM     TSTM WND GST     4 ESE IRVING            44.16N 90.83W
06/10/2016  E45 MPH          JACKSON            WI   TRAINED SPOTTER

0638 PM     TSTM WND GST     FORT MC COY             44.02N 90.68W
06/10/2016  E40 MPH          MONROE             WI   TRAINED SPOTTER

0645 PM     TSTM WND GST     2 NE SPARTA             43.96N 90.78W
06/10/2016  M38 MPH          MONROE             WI   AWOS

0645 PM     HAIL             1 WNW FRENCH ISLAND     43.87N 91.27W
06/10/2016  M0.50 INCH       LA CROSSE          WI   NWS EMPLOYEE

            .

0645 PM     HAIL             1 NW FRENCH ISLAND      43.87N 91.27W
06/10/2016  M0.50 INCH       LA CROSSE          WI   NWS EMPLOYEE

            .

0648 PM     HAIL             WEST SALEM              43.90N 91.08W
06/10/2016  E0.25 INCH       LA CROSSE          WI   TRAINED SPOTTER

0649 PM     TSTM WND GST     SPARTA                  43.94N 90.81W
06/10/2016  E40 MPH          MONROE             WI   TRAINED SPOTTER

            WIND GUSTS OF 35 TO 45 MPH IN TOWN.

0655 PM     HAIL             WARRENS                 44.13N 90.50W
06/10/2016  E0.25 INCH       MONROE             WI   TRAINED SPOTTER

0703 PM     FLOOD            1 SW LA CROSSE          43.81N 91.25W
06/10/2016                   LA CROSSE          WI   AMATEUR RADIO

            MINOR STREET FLOODING REPORTED.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Special weather statement, Jun 10, 7:35 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
735 PM CDT FRI JUN 10 2016

IAZ010-011-029-030-WIZ043-044-053>055-061-110200-
FAYETTE-ALLAMAKEE-WINNESHIEK-CLAYTON-RICHLAND-JUNEAU-ADAMS-CRAWFORD-
GRANT-VERNON-
735 PM CDT FRI JUN 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FOR PARTS OF
NORTHEAST IOWA AND SOUTHWEST WISCONSIN...

AT 732 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MONTELLO TO 7 MILES EAST OF LA FARGE
TO NEAR FORT ATKINSON. MOVEMENT WAS EAST AT 40 MPH.

A GUST FRONT WITH WINDS TO 40 MPH WILL LEAD THE MAIN LINE BY ABOUT 20
MINUTES, WITH MORE 40 MPH WINDS POSSIBLE AS THE LINE MOVES IN. HAIL
UP TO 1/2 INCH IS ALSO POSSIBLE WITH THE STORMS.

THESE STORMS WILL BE NEAR...

  ELGIN AND POSTVILLE AROUND 800 PM CDT.
  FARMERSBURG AROUND 815 PM CDT.
  ELKADER AROUND 820 PM CDT.
  MCGREGOR AND MARQUETTE AROUND 825 PM CDT.
  GARNAVILLO AROUND 830 PM CDT.
  GUTTENBERG AROUND 845 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GERMANTOWN...HARDIN...
WESTPORT...EXCELSIOR AND PRESTON.

PEOPLE ATTENDING THUNDER IN THE PARK...AND THE WISCONSIN HIGH SCHOOL
RODEO FINALS SHOULD SEEK SAFE SHELTER WHEN STORMS APPROACH!

LAT...LON 4364 9019 4317 9019 4321 9029 4320 9043
      4301 9043 4276 9118 4309 9208 4361 9055
      4370 8960 4364 8960
TIME...MOT...LOC 0032Z 292DEG 36KT 4371 8931 4359 9049 4311 9194

RIECK
Special weather statement, Jun 10, 7:53 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
753 PM CDT FRI JUN 10 2016

IAZ010-011-029-030-WIZ054-055-061-110215-
FAYETTE-ALLAMAKEE-WINNESHIEK-CLAYTON-RICHLAND-CRAWFORD-GRANT-
753 PM CDT FRI JUN 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLAYTON...FAYETTE...
SOUTHERN ALLAMAKEE...SOUTHEASTERN WINNESHIEK...CRAWFORD...GRANT AND
RICHLAND COUNTIES...

AT 751 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF REEDSBURG TO NEAR
LANSING TO NEAR HAWKEYE. MOVEMENT WAS SOUTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH CAN BE EXPECTED JUST AHEAD AND WITH THE
LINE OF STORMS. PEA SIZE HAIL ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...LANCASTER...
WEST UNION...GUTTENBERG...ELKADER...LANSING...BOSCOBEL...FENNIMORE...
POSTVILLE...CUBA CITY...FAYETTE...MUSCODA...STRAWBERRY
POINT...AND DICKEYVILLE.

PEOPLE ATTENDING THE WISCONSIN HIGH SCHOOL RODEO FINALS SHOULD SEEK
SAFE SHELTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4264 9071 4268 9090 4265 9090 4264 9200
      4286 9209 4297 9208 4336 9121 4350 9019
      4317 9019 4321 9029 4320 9043 4251 9043
      4251 9064
TIME...MOT...LOC 0051Z 339DEG 23KT 4345 9015 4330 9118 4293 9201

RIECK
Special weather statement, Jun 10, 8:56 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT FRI JUN 10 2016

IAZ008-009-018-019-110330-
CHICKASAW-FLOYD-MITCHELL-HOWARD-
856 PM CDT FRI JUN 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHICKASAW...
SOUTHWESTERN HOWARD...SOUTHERN MITCHELL AND FLOYD COUNTIES...

AT 856 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST. ANSGAR TO NEAR FOREST CITY.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLES CITY...OSAGE...NEW HAMPTON...NORA SPRINGS...ROCKFORD...ELMA...
LAWLER...RUDD...FLOYD...IONIA...JERICO...ALTA VISTA AND MITCHELL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4335 9303 4336 9291 4320 9208 4305 9208
      4302 9302
TIME...MOT...LOC 0156Z 287DEG 24KT 4333 9290 4325 9369

04
Special weather statement, Jun 10, 9:12 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
912 PM CDT FRI JUN 10 2016

IAZ030-WIZ061-110315-
CLAYTON-GRANT-
912 PM CDT FRI JUN 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLAYTON
AND SOUTHERN GRANT COUNTIES...

AT 912 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES EAST OF FENNIMORE TO NEAR
COLESBURG. MOVEMENT WAS SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...LANCASTER...GUTTENBERG...CUBA CITY...HAZEL GREEN...
DICKEYVILLE...CASSVILLE...EDGEWOOD...PRESTON...GEORGETOWN AND
BEETOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4264 9071 4268 9090 4265 9090 4264 9140
      4268 9143 4303 9042 4251 9043 4251 9064
TIME...MOT...LOC 0212Z 320DEG 30KT 4295 9046 4266 9128

04
Special weather statement, Jun 10, 10:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 PM CDT FRI JUN 10 2016

IAZ010-019-029-030-110445-
CHICKASAW-FAYETTE-WINNESHIEK-CLAYTON-
1040 PM CDT FRI JUN 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CLAYTON...
FAYETTE...SOUTHEASTERN CHICKASAW AND SOUTHERN WINNESHIEK COUNTIES...

AT 1038 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SPILLVILLE TO NEAR NASHUA. MOVEMENT
WAS SOUTHEAST AT 35 MPH.

THESE STORMS WERE PRODUCING LOCALLY HEAVY RAIN...FREQUENT LIGHTNING
AND POSSIBLY WINDS IN EXCESS OF 30 MPH. IF THE STORMS MOVE OVER THE
SAME AREAS...SOME LOCALIZED FLOODING COULD OCCUR.

LOCATIONS IMPACTED INCLUDE...
OELWEIN...NEW HAMPTON...WEST UNION...ELKADER...POSTVILLE...NASHUA...
FAYETTE...STRAWBERRY POINT...CALMAR...FREDERICKSBURG AND OSSIAN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4264 9208 4291 9208 4291 9255 4294 9255
      4321 9210 4321 9208 4323 9208 4333 9191
      4313 9160 4308 9160 4308 9154 4287 9122
      4264 9160
TIME...MOT...LOC 0338Z 318DEG 28KT 4324 9192 4288 9252

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:35 PM CDTSpecial Weather StatementARXCrawford, Richland85 min
Jun 10, 7:53 PM CDTSpecial Weather StatementARXCrawford, Grant, Richland82 min
Jun 10, 9:12 PM CDTSpecial Weather StatementARXGrant63 min
Jun 10, 8:56 PM CDTSpecial Weather StatementARXChickasaw, Floyd94 min
Jun 10, 11:47 PM CDTAreal Flood AdvisoryARXChickasaw, Floyd, Mitchell118 min
Jun 11, 1:14 AM CDTFlash Flood WarningARXChickasaw, Floyd3 hr
Jun 11, 2:32 AM CDTSpecial Weather StatementARXFloyd28 min
Jun 11, 2:41 AM CDTSevere Thunderstorm WarningARXFloyd34 min

Nearby

Special Weather Statements in Iowa, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.